Alert archive / New York / Wind Chill Advisories in 2006
Wind Chill Advisory 1, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Jan 15, 2006, 5:53 AM EST for Herkimer County, New York. It took effect at Jan 15, 2006, 6:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2006, 5:53 AM EST (10:53 UTC)
- In effect from
- Jan 15, 2006, 6:00 AM EST
- Expired
- Jan 15, 2006, 11:36 AM EST
- In force
- 6 hr
- Issued by
- NWS Albany, NY
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 69 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 521 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 5:31 AM EST, 22 minutes earlier.
Area forecast discussion, Jan 15, 5:31 AM EST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 531 AM EST SUN JAN 15 2006 .SHORT TERM (TODAY THROUGH MONDAY NIGHT)... DEEP LOW PRESSURE WILL BE MOVING AWAY FROM THE NEW ENGLAND COAST TODAY. WEATHER RADAR INDICATED THAT SNOW WAS CONTINUING TO FALL JUST BEFORE DAYBREAK FROM THE HUDSON VALLEY INTO WESTERN NEW ENGLAND. THE SNOW ADVISORY WAS LEFT AS IS UNTIL 6 AM. AN UPDATE IS LIKELY IF THE SNOW DOES NOT END SOON. A STRONG WIND WILL BLOW ACROSS THE REGION TODAY SO WE LEFT THE WIND ADVISORY IN EFFECT UNTIL 4 AM. THE AIR WILL DRY FROM WEST TO EAST ACROSS THE REGION...AND SOME SUNSHINE IS LIKELY THROUGHOUT THE COUNTY WARNING AREA THIS AFTERNOON. WE TAPERED THE SNOW TO SNOW SHOWERS BY THIS AFTERNOON IN WESTERN NEW ENGLAND AND WENT WITH FLURRIES ACROSS THE ADIRONDACKS AND CATSKILLS. WE CONTINUED SCATTERED FLURRIES TONIGHT. COLD AIR WILL CONTINUE TO MOVE INTO THE REGION THROUGH TONIGHT AS A NORTHERLY WIND CONTINUES. IT WILL SLOWLY DIMINISH TONIGHT. TEMPERATURES WILL LIKELY FALL BELOW ZERO IN THE ADIRONDACKS. WITH THE LOW TEMPERATURES AND A BRISK WIND...WIND CHILL VALUES WILL FALL BELOW 20 BELOW ZERO WHICH TRIGGERS A WIND CHILL ADVISORY FOR THE ADIRONDACKS LATE TONIGHT. THIS ADVISORY WILL CONTINUE INTO MONDAY MORNING. MONDAY WILL BE A DRY DAY EXCEPT FOR SOME SCATTERED FLURRIES EARLY IN THE ADIRONDACKS. THE WIND WILL BE BRISK...BUT LIGHTER THAN IT WILL BE TODAY. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION SUNDAY...SO THE WIND WILL DIMINISH TO LIGHT AND VARIABLE AFTER MIDNIGHT. ONCE AGAIN TEMPERATURES WILL BE QUITE LOW. HOWEVER...MILDER AIR WILL BE MOVING IN ALOFT. && .LONG TERM (TUESDAY THROUGH SATURDAY)... THE RIDGE OF HIGH PRESSURE WILL RETREAT INTO NEW ENGLAND TUESDAY. LOW PRESSURE MOVING NORTHEASTWARD WILL MOVE WEST OF NEW YORK ON WEDNESDAY. THIS TRACK WILL DRIVE MILDER AIR INTO THE COUNTY WARNING AREA. ISENTROPIC LIFT MAY BRING SOME SNOW AND SLEET TO THE REGION LATE TUESDAY. HOWEVER...A BRISK SOUTHEASTERLY WIND TUESDAY NIGHT WILL RAISE THE TEMPERATURE ABOVE FREEZING EVERYWHERE BY DAYBREAK...AND PRECIPITATION WILL CHANGE TO RAIN. THE SYSTEM WILL MOVE DOWN THE ST LAWRENCE VALLEY WEDNESDAY AND WEDNESDAY NIGHT AND DRIER COOLER AIR WILL TAKE HOLD BY THURSDAY. WE MADE CHANGES TO THE EARLY PORTION OF THE FORECAST BASED ON THE LATEST GUIDANCE. THE GUIDANCE INDICATES LOWER TEMPERATURES SO WE WENT WITH SOME SLEET AND SNOW LATE TUESDAY AND TUESDAY EVENING BEFORE THE CHANGE TO RAIN. && .AVIATION... STEADY SNOW WILL WIND DOWN AND ASSOC IFR/LIFR CONDS WILL IMPROVE DRAMATICALLY AFTER 10Z...WITH A BRIEF PERIOD OF MVFR CONDS THEN VFR PREVAILING THEREAFTER...AS MUCH DRIER AND COLDER AIR ADVECTS INTO THE REGION. ANY LEFTOVER STRATOCU THIS MORNING WILL SCOUR AND GIVE WAY TO CLEAR SKIES AT THE TAF SITES THIS AFTN. ONLY OTHER CONCERN WILL BE WIND AND ASSOC BLOWING SNOW...WHICH MAY BRIEFLY REDUCE VSBY FROM TIME TO TIME (KEPT 6SM VSBY WITH BLSN IN TAFS). NW SFC WINDS WILL GENERALLY BE SUSTAINED AROUND 20-25 KTS...WITH GUST OF 30-40 KTS. WINDS WILL ONLY GRADUALLY SUBSIDE LATE IN THE DAY. && .HYDROLOGY... HOUSATONIC RIVER WILL BE ABOVE FLOOD OVER MOST OF CONNECTICUT EXC FOR LAKES LILLINONAH AND ZOAR WHERE ELEVATIONS OF HEADPONDS WILL BE ABOVE NORMAL BUT FOR THE MOST PART NOT TROUBLESOME EXCEPT FOR THE MAPLES AREA OF SHELTON WHICH IS RIGHT BELOW SHEPAUG DAM. FLOODING ON THE POMPERAUG ENDED PRIOR TO MIDNIGHT AND THE STILL SHOULD BE BELOW FLOOD BY DAYBREAK. THE NAUGATUCK ALSO CRESTED JUST AFTER MIDNIGHT AND WILL BE RECEDING. NO RECENT UTICA RIVER OBS AVAIL BUT METARS INDICATE RAIN TURNED TO SNOW EARLY AND DELTA CLOSED GATES SO FLOODING NOT EXPECTED THERE. THERE IS SOME QUESTION AS TO THE BATTENKILL AT ARLINGTON DUE TO EFFECTS OF SNOWMELT. SCHOHARIE CREEK IN GOOD SHAPE. HOOSICK...AND OTHER RIVERS IN SRN VERMONT ARE RECEDING AND MOHAWK AND HUDSON ARE IN GOOD SHAPE. HOUSATONIC IN BERKSHIRE COUNTY IS HIGH ENOUGH TO REACH FIELDS NEAR SHEFFIELD BUT WELL BELOW FLOOD IN GREAT BARRINGTON. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...WIND ADVISORY THROUGH THIS AFTERNOON...CTZ001-013. SNOW ADVISORY/BLOWING SNOW ADVISORY UNTIL 6 AM SUN...CTZ001-013. MA...WIND ADVISORY THROUGH THIS AFTERNOON MAZ001-025. SNOW ADVISORY/BLOWING SNOW ADVISORY UNTIL 6 AM SUN...MA001-025. NY...WIND ADVISORY THROUGH THIS AFTERNOON...NYZ032-033-038>043-047>054-058>061-063>066-082>084. SNOW ADVISORY/BLOWING SNOW ADVISORY UNTIL 6 AM SUNDAY...NYZ032-033- 038>043-047>054-058>061-063>066-082>084. NYZ032 WIND CHILL ADVISORY THIS MORNING. NYZ032-033-082 WIND CHILL ADVISORY LATE TONIGHT AND EARLY MONDAY. VT...WIND ADVISORY THROUGH THIS AFTERNOON...VTZ013>015. SNOW ADVISORY/BLOWING SNOW ADVISORY UNTIL 6 AM SUN...VTZ013>015. && SHORT TERM...HEMMERICH LONG TERM...HEMMERICH AVIATION...JPV HYDROLOGY...KILPATRICK
Hazardous weather outlook, Jan 14, 10:53 PM EST, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1053 PM EST SAT JAN 14 2006 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 1053 PM EST SAT JAN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT THROUGH 6 AM SUNDAY. PLEASE REFER TO THE WINTER WEATHER STATEMENT FOR DETAILS. IN ADDITION...A WIND ADVISORY IS IN EFFECT THROUGH 4 PM SUNDAY. REFER TO THE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WIND ADVISORY IS IN EFFECT UNTIL 4 PM ON SUNDAY. REFER TO THE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SNOWFALL AND WIND REPORTS WOULD BE APPRECIATED.
In the hours before
Local storm report, Jan 15, 12:48 AM EST, 5 hours 5 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0045AM SUN JAN 15 2006
#1 0000001 000
AWRC WLSR AHQT
00075 FILE 28 SP LOCKPORT NY1310200 JAN 15-06
TO SP BATAVIA
ROAD & WEATHER REPORT FOR NIAGARA COUNTY
EASTERN NIAGARA COUNTY
WEATHER: WINDY
ROADS: DRY W/ ICY SPOTS
WESTERN NIAGARA COUNTY, I-190 & ROBERT MOSES PARKWAY
WEATHER: WINDY
ROADS: DRY W/ ICY SPOTS
I-190: DRY W/ ICY SPOTS
AUTH TROOPER D M SCIRRI 12-48AThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 5:53 AM EST | Blowing Snow Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 9 hr |
| Jan 15, 5:53 AM EST | Wind Chill Advisory | ALY | Columbia, Fulton, Greene, Hamilton, Herkimer, Rensselaer and 4 more | 26 hr |
Nearby
Wind Chill Advisories in New York, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.